Minimizing a linear objective function with fuzzy relation equation constraints

Sy Ming Guu*, Yan Kuen Wu

*Corresponding author for this work

Research output: Contribution to journalJournal Article peer-review

74 Scopus citations


An minimization problem with a linear objective function subject to fuzzy relation equations using max-product composition has been considered by Loetamonphong and Fang. They first reduced the problem by exploring the special structure of the problem and then proposed a branch-and-bound method to solve this 0-1 integer programming problem. In this paper, we provide a necessary condition for an optimal solution of the minimization problems in terms of one maximum solution derived from the fuzzy relation equations. This necessary condition enables us to derive efficient procedures for solving such optimization problems. Numerical examples are provided to illustrate our procedures.

Original languageEnglish
Pages (from-to)347-360
Number of pages14
JournalFuzzy Optimization and Decision Making
Issue number4
StatePublished - 12 2002
Externally publishedYes


  • Fuzzy optimization
  • Fuzzy relation equations
  • Max-product composition


Dive into the research topics of 'Minimizing a linear objective function with fuzzy relation equation constraints'. Together they form a unique fingerprint.

Cite this